Orthogonal distance fitting of ellipses
Commun. Korean Math. Soc. 2002 Vol. 17, No. 1, 121-142
Printed March 1, 2002
Ik-Sung Kim
Korea Maritime University
Abstract : We are interested in the curve fitting problems in such a way that the sum of the squares of the orthogonal distances to the given data points is minimized. Especially, the fitting an ellipse to the given data points is a problem that arises in many application areas, e.g. computer graphics, coordinate metrology, etc. In [1] the problem of fitting ellipses was considered and numerically solved with general purpose methods. In this paper we present another new ellipse fitting algorithm. Our algorithm is mainly based on the steepest descent procedure with the view of ensuring the convergence of the corresponding quadratic function $Q(u)$ to a local minimum. Numerical examples are given.
Keywords : orthogonal distance, fitting of ellipses, least squares
MSC numbers : 65D10
Downloads: Full-text PDF  


Copyright © Korean Mathematical Society.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd